Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 48, NWS Albuquerque, NM

June 27, 2000Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2000, 2:51 PM MDT for Union County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2000, 2:51 PM MDT (20:51 UTC)
Expired
Jun 27, 2000, 3:45 PM MDT
In force
54 min
Issued by
NWS Albuquerque, NM
Area
Whole counties

County Union County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 272052
SVRABQ
NMC059-272145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 345 PM MDT

* AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTH OF LAS ANIMAS COUNTY...OR ABOUT
  29 MILES NORTHEAST OF RATON...MOVING SOUTHEAST AT 35 MPH.

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!

LAT...LON 3719 10392 3703 10401 j3665 10313 3690 10299

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:35 AM MDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 27, 9:35 AM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
935 AM MDT TUE JUN 27 2000

PRECIP WATER AVERAGING ABOUT 170% OF SEASONAL NORMS OVER NM...FM 3/4
OF AN INCH NW TO AROUND 1 1/4 INCHES SOUTH AND EAST. SOUNDINGS SOUTH
AND EAST PRETTY WELL SATURATED ALL THE WAY UP SO AMOUNT OF CLEARING
AND POTENTIAL FOR SEVERE WX EAST QUESTIONABLE. MID LEVEL WESTERLIES
ACROSS NORTH COULD BRING PARTIAL CLEARING TO NERN CRNR IN AFTN. WILL
NOT BACK OFF ON MENTION OF ISOLD SEVERE THERE BUT BELIEVE AREAS
FURTHER SOUTH MORE VULNERABLE TO HEAVY RAIN THAN SEVERE STORMS.
OTHERWISE CHANGES TO CURRENT FORECASTS MAINLY COSMETIC WITH FAIRLY
HIGH POPS AND COOL TEMPS TODAY...THEN SOME DRYING AND WARMING SOUTH
AND WEST WED WHILE NEXT FRONT DROPS INTO NERN CRNR. MJF

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:53 PM MDTSevere Thunderstorm WarningABQColfax67 min
Jun 27, 3:58 PM MDTSevere Thunderstorm WarningABQColfax62 min
Jun 27, 4:44 PM MDTSevere Thunderstorm WarningABQColfax, Union61 min
Jun 27, 5:35 PM MDTSevere Thunderstorm WarningABQColfax, Union55 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.